MAUDE Adverse Event Report: Covidien NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

Covidien NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number N180601
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during placement of a line in the right internal jugular vein, challenging access required extensive guidewire manipulation and interventional radiology was requested to place the line.The lesion was fibrous.The patient had multiple upper extremity venous occlusions.Severe resistance was encountered during guidewire advancement, and excessive force was used.  a 035 angled non medtronic (glidewire) was advanced into the azygos vein and 5 french non medtronic (kumpe) catheter was advanced into the azygos vein.Central venous/azygous venography was performed confirming large caliber azygos venous collateral with brisk drainage into the ivc.Over a 027 guidewire, the 7 french non medtronic (arrow) triple-lumen central venous catheter was advanced and positioned in the cephalad aspect of the azygos vein.Contrast injected confirming appropriate location and brisk flow .The procedure was completed before a retained nitrex guidewire fragment was noticed. during the second advancement of the nitrex guidewire, the tip embolized into the vessel.Fluoroscopic imaging was used to localize the fragment.The overlying skin and deep soft tissue were anesthetized, a small incision was made, and pickups were used to engage and remove the guidewire fragment in its entirety.The patient was alive with no injury or health consequences reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
Covidien
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
Covidien
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
+353(091)708096
MDR Report Key50560396
Report Number2183870-2026-00418
Device Sequence Number13385897
Product Code DQX
UDI-Device Identifier00763000185374
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberN180601
Device Lot Number10393516
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2026
Initial Report FDA Received Date09/02/2026
Date Device Manufactured02/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale